Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Knots prime on many strings


Author: Steven A. Bleiler
Journal: Trans. Amer. Math. Soc. 282 (1984), 385-401
MSC: Primary 57M25; Secondary 57M12, 57N10
MathSciNet review: 728719
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A study is made of the factorization of prime knots into tangles. Several infinite families of knots which do not factor into prime tangles are examined, and a new characterization of knot primality is developed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 57M12, 57N10

Retrieve articles in all journals with MSC: 57M25, 57M12, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0728719-9
PII: S 0002-9947(1984)0728719-9
Keywords: Prime knot, tangle, irreducible $ 3$-manifold, string primality of knots
Article copyright: © Copyright 1984 American Mathematical Society